What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 7, 8:07 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 7, 8:07 AM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
907 AM CDT Sat Aug 7 2021
.UPDATE...
(Issued 907 AM CDT Sat Aug 7 2021)
Ongoing convection to pass largely to our north. A shortwave/MCV
connected to this activity is proggd to potentially impact the
area later this afternoon into this evening. The concern with this
is the proximity of the surface warm front and with likely an
ample amount of instability we could see some discrete storms take
shape. there is a window where there would be sufficient veering
in the low levels as 850 winds turn southwest into SC WI while
surface winds remain more southeast. Again, this is largely
dependent on warm frontal positioning. Mesoscale models in
various forms suggesting this possible scenario. After that MCV
moves through early this evening we could see a break before
renewed storms fire in conjunction with the LLJ axis. This would
likely roll in overnight from the northwest following the Corfidi
vectors. Still lots of uncertainty on how this will all play out.
&&
.SHORT TERM...
(Issued 320 AM CDT Sat Aug 7 2021)
Today through Sunday:
The active weather start to the weekend is expected to continue.
Multiple upper level waves are expected to move through the flow
today and tomorrow. With upper level PVA and the associated
surface front in place over the Great Lakes Region throughout much
of the weekend, there will be no shortage of lift and
instability. The frontal boundary that moved southward across
southern Wisconsin on Friday is expected to stall and then quickly
turn back toward the north. As the frontal boundary moves back
over southern Wisconsin during the morning hours we can expect the
first of many rounds of storms. Warm air and moisture advection
will continue throughout the day. Southern Wisconsin will once
again be under the warm sector, so any isentropic lift or lift
from the approaching upper level wave will be enough to generate
scattered showers/storms during the afternoon hours. There is
however, still a lot of uncertainty on if any storms will develop
during the afternoon. Southern Wisconsin will have no shortage of
instability or moisture during this time so any storm could bring
heavy rainfall and could be strong/severe.
By this evening, when the upper level wave is expected to move
through there will be another round of showers/storms expected.
Unfortunately this will be largely based on what has happened
throughout the day. If rain showers/storms develop during the
afternoon hours then the environment could be pretty worked over
making any of the rain showers during the evening weaker. Given
the uncertainty with the afternoon round of showers, if nothing
develops and there is some afternoon clearing then the potential
for severe weather overnight Saturday into Sunday will increase
dramatically. The strength and location of the LLJ during the
overnight hours will also play a large roll in where any strong
storms will set up. Regardless of how things shake out today,
there will be a chance for some strong/severe storms. The main
hazards will be wind, hail, and heavy rainfall today. A tornado or
two can not be ruled out however. With the deep moisture any
storms that train over the same area throughout the day could
bring some localized flooding.
The chance for showers and storms will continue through much of
the day on Sunday as one upper level wave begins to exit Wisconsin
and another close on its heels. There could be a short reprieve
during the late morning into the early afternoon hours before the
next wave moves in, but this will be largely dependent on what
happens overnight tonight. Regardless the chance for
showers/storms will continue into the evening hours on Sunday.
Patterson
&&
.LONG TERM...
(Issued 320 AM CDT Sat Aug 7 2021)
Sunday night through Friday:
Thunderstorms will be ongoing across the area Sunday evening into
Sunday night as a shortwave passes through the area. There is
considerable uncertainty regarding the details with this
convection given that convective evolution today, tonight, and
tomorrow will have major impacts on what things look like heading
into Sunday evening and night. Nonetheless, do think that is more
likely than not that the environment will be sufficient for at
least a few strong to severe storms during this time. Wind and
hail will be the main threats, along with locally heavy rain.
Convection will likely percolate through the night Sunday night
into Monday, with additional convection during the day Monday
before the mid level trough axis finally pushes east of the area.
Shortwave ridging looks to build into the area for Tuesday, before
another trough approaches from the west Tuesday evening into
Tuesday night. This will bring additional shower and storm chances
to the region Tuesday night and Wednesday, and given the very
unstable airmass across the region, some strong storms will again
be possible.
At least limited daily chances for showers and thunderstorms
continue for Thursday. Extended guidance still suggests the
arrival of a cooler and drier airmass by Friday or next weekend,
which would bring an end to the rain chances to the area.
Boxell
&&
.AVIATION...
(Issued 907 CDT Sat Aug 7 2021)
Storms riding along and north of the warm front should stay north
I-94 this morning. Upstream shortwave may lead to further discrete
development later today into this evening especially across SC
WI. Then LLJ will drive additional storms chances overnight.
Activity would likely initiate to our northwest closer to LLJ
axis and then propagate southeastward into southern WI. Still
quite a bit if uncertainty with the details. IFR and MVFR cigs
tied to that warm front may linger longer along and to the north
of the boundary.
&&
.MARINE...
(Issued 320 AM CDT Sat Aug 7 2021)
Winds have gradually weakened early this morning as the trough of
low pressure continues to move east out of the Great Lakes
Region. Another low is expected to move into the region tonight,
which will cause the pressure gradient to tighten and the winds
to pick up across the lake. Daily chances for thunderstorms
continue today through early next week as multiple upper level
disturbance track across the western Great Lakes Region.
Patterson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 7, 2:24 AM CST, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
324 AM CDT Sat Aug 7 2021
WIZ046-047-051-052-056>060-062>072-080830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
324 AM CDT Sat Aug 7 2021
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Chances for thunderstorms continue today with an increased chance
of some stronger storms tonight into Sunday morning. Torrential
rainfall will be possible, any training storms could cause
localized flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Chances for thunderstorms continue Sunday through early next week
with stronger storms possible through Sunday night.
As the heat and humidity build through the weekend, heat indices
of 95-100 degrees are possible early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-080830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
324 AM CDT Sat Aug 7 2021
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
Chances for thunderstorms continue today with an increased chance
of some stronger storms tonight into Sunday morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There will be chances of thunderstorms Sunday through early next
week.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-080830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
324 AM CDT Sat Aug 7 2021
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
Chances for thunderstorms continue today with an increased chance
of some stronger storms tonight into Sunday morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Chances of thunderstorms continue Sunday through early next week.
www.weather.gov/mkx
In the hours before
Special weather statement, Aug 7, 9:06 AM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1006 AM CDT Sat Aug 7 2021
WIZ046-056-057-071600-
Columbia WI-Marquette WI-Sauk WI-
1006 AM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northern Columbia,
Marquette and northern Sauk Counties through 1100 AM CDT...
At 1005 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Wisconsin Dells, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baraboo, Portage, Reedsburg, Wisconsin Dells, Lake Wisconsin, Lake
Delton, Pardeeville, Montello, West Baraboo, Westfield, Rio,
Lawrence, Packwaukee, Wyocena, Mecan, Oxford, Endeavor, Neshkoro, La
Valle and Rock Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4388 8917 4387 8920 4382 8920 4380 8919
4381 8917 4377 8917 4376 8925 4364 8925
4364 8917 4341 8919 4350 9019 4364 9020
4364 8960 4398 8960 4398 8917
TIME...MOT...LOC 1505Z 275DEG 33KT 4375 8983
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MILLERSpecial weather statement, Aug 7, 10:01 AM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1101 AM CDT Sat Aug 7 2021
WIZ046-047-051-057-058-071700-
Dodge WI-Columbia WI-Green Lake WI-Marquette WI-Fond Du Lac WI-
1101 AM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southern Green Lake,
west central Fond du Lac, eastern Columbia, southeastern Marquette
and western Dodge Counties through NOON CDT...
At 1101 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Montello to near Pardeeville to near Rio.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaver Dam, Columbus, Poynette, Pardeeville, Randolph, Fall River,
Montello, Markesan, Rio, Brandon, Cambria, Fox Lake, Alto,
Manchester, Wyocena, Reeseville, Mecan, Otsego, Fairwater and
Friesland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4378 8878 4325 8879 4337 8943 4363 8939
4382 8944
TIME...MOT...LOC 1601Z 280DEG 25KT 4374 8934 4362 8931 4346 8933
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HANSENSpecial weather statement, Aug 7, 10:47 AM CST, 43 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1147 AM CDT Sat Aug 7 2021
WIZ057-058-063-064-071745-
Dodge WI-Columbia WI-Jefferson WI-Dane WI-
1147 AM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of southeastern
Columbia, northeastern Dane, northwestern Jefferson and southern
Dodge Counties through 1245 PM CDT...
At 1147 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Fall River to near
Columbus to 6 miles north of Waterloo. Movement was southeast at 25
mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Watertown, Beaver Dam, Jefferson, Lake Mills, Columbus, Marshall,
Waterloo, Juneau, Johnson Creek, Fall River, Hustisford, Lebanon,
Milford, Reeseville, Richwood, Clyman, Lowell, Hubbleton, Danville
and Pipersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4336 8852 4296 8875 4325 8916 4339 8906
4357 8906
TIME...MOT...LOC 1647Z 303DEG 21KT 4346 8897 4335 8897 4327 8903
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
HANSEN